MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER COOL-TIP; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER COOL-TIP; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number ACTC2025
Medical Device Problem Code Temperature Problem (3022)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
To date, the incident sample has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The customer reported that during the procedure, the temperature increased until the unit shut down.Another device was used to complete the procedure.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: one device was received for evaluation.This device had been used in the treatment or diagnosis of a patient.A review of the lot number reported indicates that the product was within the assigned expiration date at the time of the reported incident.The returned product did not meet specification as received.Visual inspection found no defects.The reported condition was confirmed.The water circulated normally through the device.The device did not read the temperature properly.The needle was removed.The solder joint at the tip of the thermocouple was found to be broken.The investigation identified the root cause of the reported event to be a poor solder joint.Corrective actions have been implemented to mitigate this issue.If information is provided in the future, a supplemental report will be issued.

Brand Name
COOL-TIP
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key6963898
Report Number1717344-2017-06086
Device Sequence Number1549854
Product Code GEI
UDI-Device Identifier10884524001197
UDI-Public10884524001197
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K053290
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/07/2020
Device Model NumberACTC2025
Device Catalogue NumberACTC2025
Device Lot Number70580188X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2017
Initial Date Received by Manufacturer 09/23/2017
Supplement Date Received by Manufacturer02/08/2018
Initial Report FDA Received Date10/19/2017
Supplement Report FDA Received Date03/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age48 YR